Posted by: JA | 2011-08-16

Stroke or diabetes?

Hi there

My mom has diabetes and is over 60 years old. She has also had a mild stroke about 5 to 6 years ago. Recently she has been having some symptoms, I wanted to know if these are related to diabetes or perhaps she is having mini strokes. She gets bad headaches, she has had one since yesterday and has taken meds but still has it this morning. Yesterday is also had her left side of her face feeling tingling including her lip and left side of her chin. When she check her sugar is was very high and she took some meds immediately. That feeling started to go away gradually but she still has the headache. Can this be a stroke or diabetes symptom. She speaks normally and looks normal as well. I did tell her what to do when she feels like that again to check if its a stroke. Please help!!!! I don''t want anything to happen to her. She takes Glucophage 500 mornings and evenings and when the sugar spikes way to high she takes Glucomin 5mg. She also talks of feeling faint sometimes as well.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

It sounds as if her diabetes is not well controlled and the symptoms that she is experiencing, is due to the diabetes. Diabetes is a risk factor for strokes. She will have to consult a neurologist for an evaluation and possible treatment to prevent a stroke. She should also consult her doctor for an evaluation of her diabetes and to possibly add long acting insulin therapy.

You should do everything in your power to help control her diabetes, in order to prevent another stroke. She could have a severe debilitating stroke, which will cause a lot of problems.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.